Alert archive / Ohio / Gale Warnings in 2014
Gale Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Feb 20, 2014, 9:58 AM EST. It took effect at Feb 21, 2014, 7:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 9:58 AM EST (14:58 UTC)
- In effect from
- Feb 21, 2014, 7:00 AM EST
- Expired
- Feb 21, 2014, 11:49 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
716 WHUS71 KCLE 201458 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 958 AM EST THU FEB 20 2014 LEZ061-142>149-162>169-202300- /O.UPG.KCLE.GL.A.0004.140221T1200Z-140222T0300Z/ /O.NEW.KCLE.GL.W.0007.140221T1200Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 958 AM EST THU FEB 20 2014 ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. THE WINDS WILL THEN DIMINISH TO 30 KNOTS LATE SATURDAY NIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOMBARDY
7 follow-up statements
393 WHUS71 KCLE 202048 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EST THU FEB 20 2014 LEZ061-142>149-162>169-210500- /O.CON.KCLE.GL.W.0007.140221T1200Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 348 PM EST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 40 KNOT GALES FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. THE WINDS WILL THEN DIMINISH TO 30 KNOTS LATE SATURDAY NIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOMBARDY
819 WHUS71 KCLE 210320 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1020 PM EST THU FEB 20 2014 LEZ061-142>149-162>169-211130- /O.CON.KCLE.GL.W.0007.140221T1200Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1020 PM EST THU FEB 20 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 40 KNOT GALES FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. THE WINDS WILL THEN DIMINISH TO 30 KNOTS LATE SATURDAY NIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
547 WHUS71 KCLE 210824 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 324 AM EST FRI FEB 21 2014 LEZ061-142>149-162>169-211630- /O.CON.KCLE.GL.W.0007.140221T1200Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 324 AM EST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SATURDAY. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES TODAY AND THEN CONTINUE INTO THIS EVENING. THE WINDS WILL DIMINISH TO 15 TO 25 KNOTS TONIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
219 WHUS71 KCLE 211452 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 952 AM EST FRI FEB 21 2014 LEZ061-142>149-162>169-212300- /O.CON.KCLE.GL.W.0007.000000T0000Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 952 AM EST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS: SOUTHWEST GALES TO 35 TO 40 KNOTS WILL SPREAD ACROSS THE LAKE THIS MORNING THEN CONTINUE INTO THE EVENING. THE WINDS WILL DIMINISH TO 15 TO 25 KNOTS TONIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
076 WHUS71 KCLE 212051 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EST FRI FEB 21 2014 LEZ061-142>149-162>169-220500- /O.CON.KCLE.GL.W.0007.000000T0000Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 PM EST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS: SOUTHWEST GALES OF 35 TO 40 KNOTS WILL CONTINUE THROUGH THE EVENING. THE WINDS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
782 WHUS71 KCLE 220324 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1024 PM EST FRI FEB 21 2014 LEZ061-142>149-162>169-220600- /O.CON.KCLE.GL.W.0007.000000T0000Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1024 PM EST FRI FEB 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS: SOUTHWEST GALES OF 35 KNOTS WILL CONTINUE THROUGH THE LATE EVENING. THE WINDS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED...BUT THE WINDS WILL CREATE RIDGING...RAFTING...AND SIGNIFICANT MOVEMENT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
763 WHUS71 KCLE 220449 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1149 PM EST FRI FEB 21 2014 LEZ061-142>149-162>169-220600- /O.CAN.KCLE.GL.W.0007.000000T0000Z-140222T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1149 PM EST FRI FEB 21 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. ALTHOUGH STILL GUSTY...WINDS HAVE DROPPED BELOW GALE FORCE ON LAKE ERIE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 20, 7:31 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 20, 7:31 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
731 AM EST THU FEB 20 2014
.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL UNDERGO RAPID DEEPENING
AS IT TRACKS NORTHEAST ACROSS THE UPPER MIDWEST TODAY. THIS SYSTEM
WILL LIFT A WARM FRONT NORTH ACROSS THE AREA TOWARDS MIDDAY...FOLLOWED
BY A STRONG COLD FRONT SWEEPING EAST TONIGHT. THE LOW WILL MOVE
NORTH ACROSS LAKE SUPERIOR ON FRIDAY...WITH A RIDGE BUILDING OVER
THE SOUTHERN GREAT LAKES ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF RAIN ALREADY INTO NW OHIO WITH TEMPERATURES SLOWLY
CREEPING UP. LIMA WAS UP TO 36 DEGREES AND DEFIANCE WAS UP TO 33
DEGREES AHEAD OF THE RAIN ALTHOUGH TEMPERATURES AT TOL/FDY REMAIN
AT OR BELOW FREEZING. SOME EVAPORATIONAL COOLING MAY OCCUR AS
RAIN BEGINS WITH DEWPOINTS STILL IN THE UPPER 20S. LEFT A BRIEF
CHANCE OF FREEZING RAIN IN THE FORECAST FOR NW OHIO THIS MORNING
BUT STILL EXPECTING IT TO BE SHORT LIVED WITH TEMPERATURES WARMING
THROUGH THE MORNING. MINOR ADJUSTMENTS TO POPS MADE FOR THIS
AFTERNOON WITH A DECENT BREAK IN PRECIP FROM LATE THIS AFTERNOON
INTO THE EVENING BETWEEN RAIN ASSOCIATED WITH THE WARM FRONT AND
SHOWERS WITH THE COLD FRONT OVERNIGHT.
ORIGINAL DISCUSSION...ACTIVE FORECAST AS A DEVELOPING AREA OF LOW
PRESSURE OVER THE SOUTHERN PLAINS TRACKS NORTHEAST AND UNDERGOES
RAPID INTENSIFICATION. AN AREA OF SHOWERS AND THUNDERSTORMS CAN BE
SEEN OVER ILLINOIS MOVING NORTHEAST ALONG THE ELEVATED FRONT ALOFT
AND THIS AREA OF PRECIPITATION WILL MAKE RAPID PROGRESS TOWARDS NW
OHIO THIS MORNING AS A 50-60 KNOT LOW LEVEL JET APPROACHES. THE
DRY RESIDENT AIRMASS IN PLACE WILL QUICKLY BE OVERCOME WITH
MOISTURE AS PW VALUES INCREASE FROM 0.25 TO 1.00 BY 18Z. CONCERNS
EARLY THIS MORNING INCLUDE PATCHY FREEZING FOG IN NE OHIO/NW PA
WHERE SKIES HAVE BEEN CLEAR MOST OF THE NIGHT. ALSO SOME CONCERN
THAT EASTERLY FLOW OFF LAKE ERIE IN NW OHIO WILL SLOW WARMING THIS
MORNING WITH A BRIEF WINDOW OF FREEZING RAIN POSSIBLE BEFORE
TEMPERATURES WARM. UPSTREAM OBSERVATIONS SHOW TEMPERATURES WARMING
INTO THE MID 30S IMMEDIATELY AHEAD OF THE RAIN...AND GIVEN THAT IT
WON'T ARRIVE UNTIL AROUND 10 AM THINK RAIN IS THE MOST LIKELY
SCENARIO. HOWEVER...WARM FRONTS TEND TO SLOW AS THEY APPROACH THE
FROZEN LAKE ERIE SO DID INCLUDE A BRIEF MENTION OF FREEZING RAIN.
THIS WILL NOT OCCUR UNTIL AFTER THE MORNING COMMUTE IS OVER.
THUNDERSTORM ACTIVITY CONTINUES TO EXPAND TO THE WEST AND DID
INCLUDE A CHANCE OF THUNDERSTORMS ALL AREAS TODAY AS ELEVATED
INSTABILITY INCREASES. A FLOOD WATCH REMAINS IN EFFECT AS WE
CONTINUE TO MELT THE SNOWPACK COMPOUNDED BY MULTIPLE ROUNDS OF RAIN
EXPECTED TODAY. THE HEAVIEST RAIN DURING THE DAYTIME HOURS WILL BE
FOCUSED ACROSS NW OHIO WHERE 0.50 TO 1.00 OF RAIN IS LIKELY. THE
GROUND REMAINS FROZEN SO THIS WATER AND WATER BEING RELEASED FROM
THE SNOWPACK WILL CHANNEL INTO AREA WATERWAYS. PONDING OF WATER MAY
BE AGGRAVATED BY DRAINAGE SYSTEMS THAT ARE CLOGGED BY LINGERING
SNOW. THUNDERSTORMS DURING THE DAYTIME HOURS ARE NOT EXPECTED TO
POSE A THREAT OF SEVERE WEATHER DUE TO THE VERY STABLE LAYER NEAR
THE SURFACE. THERE WILL BE A VERY STRONG WIND FIELD ALOFT WITH WINDS
NEAR 850MB OF 50 KNOTS BUT THESE ARE NOT EXPECTED TO MIX TO THE
SURFACE. THE EXCEPTION TO THIS WILL BE ERIE COUNTY PA WHERE
SOUTHEASTERLY DOWNSLOPING WINDS WILL GUST TO 45 MPH BY LATE
AFTERNOON.
TEMPERATURES WILL BE A LITTLE DECEIVING FOR TODAY AS FORECAST HIGHS
IN THE MID 40S TO LOW 50S WILL NOT OCCUR UNTIL THIS EVENING. THE
WARMING WILL BE SLOWED BY CLOUDS AND RAIN THROUGH MID DAY WITH
SOUTHERLY WINDS RAMPING UP INTO TONIGHT. AREAS OF FOG ARE EXPECTED
MAINLY ACROSS NW OHIO AS DEWPOINTS INCREASE WITH ADDITIONAL
MOISTURE FROM THE MELTING SNOWPACK AND COOL FLOW OFF LAKE ERIE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
BY 00Z...A 982 SURFACE LOW WILL BE LOCATED WEST OF
CHICAGO...CONTINUING TO MOVE NORTH WITH A COLD FRONT PUSHING EAST OUT
AHEAD OF IT. CONVECTION IS EXPECTED TO DEVELOP ALONG THE COLD
FRONT MOVING EASTWARD WITH SOME UNCERTAINTY IN HOW FAR NORTH THE
SURFACE BASED CONVECTION WILL EXTEND. FOR NOW THE STORM PREDICTION
CENTER HAS KEPT THE SLIGHT RISK FOR SEVERE THUNDERSTORMS JUST
SOUTH OF THE FORECAST AREA. IT IS POSSIBLE THAT THESE
THUNDERSTORMS COULD ONLY REACH AS FAR NORTH AS CENTRAL OHIO...BUT
THINK THERE IS A DECENT CHANCE OF THEM EXTENDING INTO NORTH
CENTRAL AND NORTH EAST OHIO. HAVE ISSUED A WIND ADVISORY FOR THE
ENTIRE FORECAST AREA FOR TONIGHT AS THE STRONG COLD FRONT MOVING
THROUGH THE AREA SHOULD AT LEAST BRING WIND GUSTS TO 45 MPH. IF
CONVECTION DOES REACH NRN OHIO THEN SEVERE THUNDERSTORM
WATCHES/WARNINGS MAY ALSO BE NEEDED. THUNDERSTORMS WILL MOSTLY
LIKELY OCCUR BETWEEN 9 PM AND 2 AM.
THERE IS SOME CONCERN THAT MODELS MAY BE STRUGGLING WITH
TEMPERATURES THIS EVENING BECAUSE OF THE SNOW PACK AND THAT WE MAY
ACTUALLY MAKE A RUN AT THE MID 50S...INCREASING THE SEVERE WEATHER
THREAT. WHETHER IT IS FROM THE CONVECTION OR JUST STRONG DOWNWARD
MOMENTUM ALONG THE FRONT...THINK WIND GUSTS TO 50 MPH ARE LIKELY AND
COULD EXCEED 60 MPH WITH CONVECTION. WINDS MAY ALSO BE A LITTLE
STRONGER IN NW OHIO WHERE THE STRONGEST WINDS AND PRESSURE FALLS WILL
OCCUR BEHIND THE FRONT. QPF WILL RANGE FROM 0.50 TO 1.00 INCH
AGAIN BUT THE HEAVIEST RAIN WILL LIKELY EXTEND FROM CENTRAL OHIO
TO NW PA WHICH MAY NOT RECEIVE AS MUCH DURING THE FIRST ROUND
THURSDAY AFTERNOON.
WINDS WILL REMAIN STRONG THROUGH THE DAY ON FRIDAY AS THE LOW
DEPARTS TO THE NORTH. THE ATMOSPHERE WILL BE WELL MIXED THROUGH
NEARLY 800MB AND A 45-50 KNOT WIND FIELD REMAINS IN PLACE AT 850MB.
WIND GUSTS TO 50 MPH WILL BE POSSIBLE...LIKELY STRONGEST IN THE
NORTH.
THERE WILL BE SOME WARM ADVECTION ON SATURDAY AHEAD OF THE NEXT WEAK
FRONTAL PUSH. HIGHS WILL REACH THE 40S MOST AREAS AND INCLUDE A
CHANCE OF SHOWERS MOST AREAS...POSSIBLY MIXING WITH SNOW IN NW
OHIO.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE FLOW ALOFT WILL BE FAST AND ZONAL AT THE START OF THE PERIOD.
THE MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS AS FAR AS THE TIMING
AND MOVEMENT OF THE INDIVIDUAL IMPULSES IS CONCERNED. SUNDAY SHOULD
BE DRY BUT SOME LAKE ENHANCED SNOW SHOWERS COULD OCCUR SUNDAY NIGHT
INTO MONDAY. IT APPEARS THE BEST CHANCES FOR PRECIP DURING THE
PERIOD WILL COME MONDAY NIGHT INTO TUESDAY. THE ECMWF CONTINUES TO
SHOW A WAVE MOVING ACROSS THE REGION AT THAT TIME. A PERIOD OF
LIGHT SNOW IS PROBABLE. THIS SOLUTION IS SIMILAR TO THE MODELS
PREVIOUS COUPLE OF RUNS. THE GFS CONTINUES TO VARY A LOT FROM RUN
TO RUN SO WILL FOLLOW THE MORE CONSISTENT ECMWF. WILL NEED TO
CONTINUE WITH A MENTION OF LAKE EFFECT INTO WEDNESDAY. FOR THOSE
WANTING SPRING...YOU WILL HAVE TO WAIT A WHILE LONGER. HIGH TEMPS
THE ENTIRE PERIOD WILL BE WELL BELOW NORMAL AND AT LEAST 15 DEGREES
BELOW NORMAL FROM MONDAY ON.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A WARM FRONT OVER SOUTHERN OHIO WILL LIFT NORTH ACROSS THE AREA BY
18Z. PRECIP ASSOCIATED WITH THIS FRONT WILL MOVE INTO NW OH BY MID
MORNING. TEMPS AT KTOL AND KFDY REMAIN BELOW FREEZING. THINK KFDY
MAY CLIMB ABOVE FREEZING BEFORE THE RAIN STARTS BUT KTOL MAY SEE A
BRIEF PERIOD OF FZRA. WILL TRY TO TIME THE PRECIP EAST ACROSS THE
REMAINDER OF THE AREA. EXPECT KERI TO REMAIN DRY TILL LATE
AFTERNOON. WARMER AND MORE HUMID AIR WILL ARRIVE BEHIND THE FRONT
AND EXPECT WIDESPREAD IFR CIGS AND VSBYS TO DEVELOP AS THE SNOW
CONTINUES TO MELT. LITTLE IMPROVEMENT IS EXPECTED TILL A COLD
FRONT ARRIVES LATER TONIGHT. IT APPEARS THAT A LINE OF CONVECTION
WILL DEVELOP AHEAD OF THE FRONT AND MOVE ACROSS THE LOCAL AREA
BEGINNING LATER THIS EVENING. WILL NOT INCLUDE ANY THUNDER IN THE
TAFS FOR NOW...BUT THUNDER IS CERTAINLY A POSSIBILITY...ESPECIALLY
IN THE SOUTH.
THE OTHER BIG CONCERN TODAY IS THE WINDS. SE FLOW WILL GRADUALLY
INCREASE TODAY AND THEN BECOME S TOWARD EVENING. THE FLOW WILL
BECOME SW BEHIND THE COLD FRONT. GUSTS TO 30 KNOTS ARE LIKELY BY
LATE AFTERNOON MOST AREAS WITH GUSTS TO 40 KNOTS OR GREATER WITH
ANY CONVECTION THAT FORMS AND ALSO RIGHT BEHIND THE COLD FRONT.
KERI WILL SEE A GOOD SET UP FOR DOWNSLOPING WINDS AND GUSTS TO 40
KNOTS ARE POSSIBLE THERE BY LATE AFTERNOON.
OUTLOOK...NON-VFR NE OH/NW PA FRIDAY AND MAYBE SAT IN -SHSN. SOME
NON-VFR POSSIBLE AGAIN SUNDAY AND MAYBE SNOWBELT ON MON.
&&
.MARINE...
A STRONG COLD FRONT IS STILL ON TRACK TO CROSS THE LAKE LATER
TONIGHT. WILL SEE INCREASING SE FLOW TODAY AND S FLOW TONIGHT AHEAD
OF THE FRONT. SW FLOW BEHIND THE FRONT WILL INCREASE TO GALE FORCE
ON FRIDAY. HAVE TRIMMED THE WATCH START TIME BACK SEVERAL HOURS.
IT STILL A LITTLE FAR OUT TO HOIST THE GALE. HAVE COORDINATED WITH
BUFFALO AND EXPECT THE DAY CREW TO GO WITH A WARNING. SPEEDS WILL
GRADUALLY DIMINISH FRIDAY NIGHT. WEST TO SOUTHWEST FLOW WILL THEN
CONTINUE THROUGH THE END OF THE PERIOD. A LINE OF CONVECTIVE
SHOWERS WILL LIKELY CROSS THE LAKE TONIGHT. EXPECT GUSTS WITH THE
LINE TO BE CLOSE TO GALE FORCE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 3 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR OHZ003-006>014-017>023-027>033-036>038-047-
089.
WIND ADVISORY FROM 1 AM TO 7 PM EST FRIDAY FOR OHZ010>014-
020>023-031>033-038-089.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY FOR
OHZ003-006>009-017>019-027>030-036-037-047.
PA...FLOOD WATCH FROM 3 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR PAZ001>003.
WIND ADVISORY FROM 1 AM TO 7 PM EST FRIDAY FOR PAZ003.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY FOR
PAZ001-002.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/KIELTYKA
SHORT TERM...KEC
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINAHazardous weather outlook, Feb 20, 9:47 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 947 AM EST THU FEB 20 2014 OHZ010>014-020>023-031>033-038-089-PAZ003-211500- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-CRAWFORD PA- 947 AM EST THU FEB 20 2014 ...FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. IN ADDITION...THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THURSDAY NIGHT AS A STRONG COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>009-017>019-027>030-036-037-047-211500- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 947 AM EST THU FEB 20 2014 ...FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. IN ADDITION...THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THURSDAY NIGHT AS A STRONG COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001-002-211500- NORTHERN ERIE-SOUTHERN ERIE- 947 AM EST THU FEB 20 2014 ...FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. IN ADDITION...THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THURSDAY NIGHT AS A STRONG COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-211500- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 947 AM EST THU FEB 20 2014 ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ON LAKE ERIE. SOME THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING.
In the hours before
Special weather statement, Feb 20, 8:16 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 816 AM EST THU FEB 20 2014 OHZ003-006>009-017>019-027>029-036-037-201530- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION... MOUNT GILEAD 816 AM EST THU FEB 20 2014 RAIN WILL SPREAD ACROSS NORTHWEST OHIO THIS MORNING. TEMPERATURES WILL RISE THROUGH THE MID 30S. EVEN THOUGH THE TEMPERATURES WILL RISE ABOVE FREEZING... THE GROUND IS COLD AND ICE MAY FORM ON UNTREATED ROADS AND SIDEWALKS. USE CAUTION THIS MORNING AND BE ALERT FOR BLACK ICE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:03 AM EST | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 39 hr |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Trumbull | 24 hr |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Mahoning | 23 hr |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Erie, Huron | 3 days |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Cuyahoga | 36 hr |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Erie, Lorain | 6 days |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Lorain | 3 days |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Lake | 24 hr |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Marion | 4 days |
| Feb 20, 11:09 AM EST | River Flood Warning | CLE | Holmes, Wayne | 5 days |
| Feb 20, 11:27 AM EST | River Flood Warning | CLE | Hancock | 4 days |
| Feb 20, 12:26 PM EST | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.